Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Kansas City, MO

May 26, 2016Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2016, 7:32 PM CDT for Henry County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 7:32 PM CDT (00:32 UTC)
Expired
May 26, 2016, 7:47 PM CDT
In force
15 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:09 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2671 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2671 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS53 KEAX 270032
SVREAX
MOC083-270100-
/O.NEW.KEAX.SV.W.0121.160527T0032Z-160527T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HENRY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 800 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON AND CALHOUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.

LAT...LON 3836 9390 3856 9377 3856 9367 3849 9352
      3826 9372
TIME...MOT...LOC 0031Z 211DEG 32KT 3837 9379 

HAIL...1.00IN
WIND...<50MPH
 
$$

MURRAY
1 follow-up statement
610 
WWUS53 KEAX 270047
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT THU MAY 26 2016

MOC083-270057-
/O.CAN.KEAX.SV.W.0121.000000T0000Z-160527T0100Z/
HENRY MO-
747 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.

LAT...LON 3836 9390 3856 9377 3856 9367 3849 9352
      3826 9372
TIME...MOT...LOC 0043Z 211DEG 32KT 3850 9369 

$$

MURRAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:55 PM CDT, 37 minutes earlier.

Area forecast discussion, May 26, 6:55 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
655 PM CDT THU MAY 26 2016

.Discussion...
Issued at 327 PM CDT THU MAY 26 2016

Short Term (Today through Saturday night):

Severe weather will be likely this evening into tonight with all
modes of severe weather possible. Storms that have fired this morning
in a uncapped environment of strong instability between 2000-4000
J/Kg of MUCAPE have continued to fire along subsequent outflow
boundaries and consequently severe storms have persist into the
afternoon. 0-1km shear has been weak however, 0-6km remains strong
between 40-50kts. This strong 0-6km shear is expected to continue
into this evening/tonight as is the aforementioned strong
instability. A warm front analyzed extending from a surface low out
across swrn Kansas extends to near the KS/NE border and into the KC
Metro. This is allowing winds to be backed at the surface and despite
weak low- level shear may still be sufficient to allow tornadoes to
develop. As the event unfolds, supercellular storms from this
afternoon are expected to congeal into a linear mode with winds being
the main threat however with surface winds remaining backed,
tornadoes along the line may still be possible. Also, of concern is
the potential for flash flooding as PWAT values of of 1.75"-2.25"
exist across eastern Kansas and western Missouri. Models hint that
storms may become anchored on the surface warming front with training
of storms possible. Couple the high PWATs, with previous rainfall
over the past few days and the potential for training...flash
flooding is a threat. Consequently a flash flood watch has been
issued through 18Z tomorrow. Storms are expected to weaken after
midnight be still persist into tomorrow morning. Storms and cloud
cover that persist into the morning hours tomorrow should help to
limit instability tomorrow. Although scattered thunderstorms are
possible throughout the day tomorrow stronger storm are not likely
until later in the evening. This will occur as the upper level trough
moves into western Plains and fires storms along a cold front/dryline
across western Kansas. These storms will progress eastward and move
into the western CWA in a weakened form tomorrow night. On Saturday,
the upper level trough moves into the eastern Plains and weakens but
forces a cold front through the CWA. A few storms could be strong if
conditions could destabilize in the afternoon/evening otherwise
storms will remain sub-severe.

Extended Term: (Sunday through Thursday):

Sunday the upper level trough will swing through the Midwest
however, the cold front will have pushes east of the area and most
of the day should remain dry. However, dry conditions will be short-
lived. As we get into Sunday, the synoptic set-up become very
similar to the one we experienced early this week with a upper
trough over the southwestern CONUS and the local area under
southwesterly flow aloft. A shortwave is expected to eject out from
the southwestern trough and move into the region late Sunday/Sunday
night sparking another round of convection. Conditions will remain
unsettled as we move into next week as several shortwaves eject out
from the slow moving southwestern trough, continuing thunderstorm
chances.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 639 PM CDT THU MAY 26 2016

Convection continues to impact the region and is anticipated to
persist into the overnight hours as multiple rounds come through.
Therefore, have -TSRA mention for the terminals through about 08Z,
then VCTS mention into the early morning hours. Look for ceilings to
lower in the pre-dawn hours for a few hours. Showers and
thunderstorms could be possible again tomorrow but will forgo mention
for this issuance as will need to grasp a better picture of specific
impacts to terminals as that time approaches.

&&

.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Friday afternoon for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through Friday afternoon for MOZ001>004-
     011>013-020>022-028>030-037-038-043-044-053-054.

&&

Discussion...73
Aviation...lg
Hazardous weather outlook, May 26, 1:44 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 PM CDT THU MAY 26 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
144 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORM THREAT CONTINUES INTO THIS AFTERNOON. PRIMARY HAZARDS
WILL BE LARGE HAIL, DAMAGING WINDS, AND HEAVY RAINFALL. A TORNADIC
THREAT CANNOT BE ENTIRELY RULED OUT. FLOODING WILL BECOME
INCREASINGLY CONCERNING AS THE NIGHT CONTINUES.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...AND MAY CONTINUE
 THROUGH MUCH OF THE DAY. A FEW STRONG STORMS ARE POSSIBLE IN THE
 EVENING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI..BUT THE
 SEVERE POTENTIAL WILL BE LIMITED BY MORNING STORMS...AND THE LESS
 CLEARING THAT OCCURS DURING THE DAY...THE LESSER THE POTENTIAL FOR
 SEVERE WEATHER THAT EVENING WILL BE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 26, 6:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT THU MAY 26 2016

MOZ044-053-054-270015-
HENRY MO-JOHNSON MO-BATES MO-
635 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON...
NORTHEASTERN BATES AND HENRY COUNTIES UNTIL 715 PM CDT...

AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM OUTFLOW PRODUCING STRONG WINDS ALONG A LINE EXTENDING
FROM 6 MILES EAST OF HOLDEN TO CREIGHTON TO NEAR ADRIAN...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE OUTFLOW WINDS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...BUTLER...WINDSOR...ADRIAN...LEETON...URICH...CALHOUN...
DEEPWATER...MONTROSE...CHILHOWEE...COAL...BROWNINGTON...TIGHTWAD...
PASSAIC...POST OAK...HARTWELL...BALLARD AND LA DUE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.

LAT...LON 3821 9429 3839 9439 3845 9421 3846 9409
      3844 9407 3850 9406 3854 9394 3871 9382
      3852 9351 3821 9352 3822 9356 3820 9356
      3820 9360 3821 9405 3813 9405 3812 9408
TIME...MOT...LOC 2334Z 301DEG 25KT 3871 9386 3849 9404 3836 9431

MURRAY
Local storm report, May 26, 6:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     4 NE OLATHE             38.93N 94.76W
05/26/2016                   JOHNSON            KS   EMERGENCY MNGR

            8 INCH TREE DOWN AT 119TH AND SWITZER

&&

CUTTER
Local storm report, May 26, 6:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      PARKVILLE               39.20N 94.68W
05/26/2016                   PLATTE             MO   EMERGENCY MNGR

            MISSOURI ROUTE 9 AT RIVERSIDE/PARKVILLE LIMITS FLOODED.

&&

CUTTER
Special weather statement, May 26, 6:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU MAY 26 2016

MOZ030-031-038-039-270015-
RAY MO-LAFAYETTE MO-CARROLL MO-SALINE MO-
640 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...
NORTHEASTERN LAFAYETTE...NORTHWESTERN SALINE AND SOUTHEASTERN RAY
COUNTIES UNTIL 715 PM CDT...

AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF HARDIN...OR 7 MILES EAST OF LEXINGTON...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGGINSVILLE...LEXINGTON...CARROLLTON...WAVERLY...NORBORNE...
HARDIN...CORDER...WAKENDA...DOVER AND GRAND PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MISSOURI.

LAT...LON 3903 9366 3917 9393 3947 9369 3930 9331
TIME...MOT...LOC 2340Z 220DEG 43KT 3920 9374

MURRAY
Special weather statement, May 26, 6:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT THU MAY 26 2016

MOZ053-270015-
BATES MO-
646 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BATES COUNTY UNTIL
715 PM CDT...

AT 646 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BUTLER...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...AMSTERDAM...AMORET AND PASSAIC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
KANSAS...AND WEST CENTRAL MISSOURI.

LAT...LON 3822 9462 3847 9457 3847 9430 3846 9430
      3847 9429 3845 9427 3846 9423 3844 9420
      3845 9414 3820 9438
TIME...MOT...LOC 2346Z 200DEG 24KT 3831 9447

32
Special weather statement, May 26, 7:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT THU MAY 26 2016

MOZ043-053-054-270045-
HENRY MO-BATES MO-CASS MO-
719 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CASS...NORTHEASTERN
BATES AND SOUTHWESTERN HENRY COUNTIES UNTIL 745 PM CDT...

AT 718 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF DREXEL TO
NEAR SCHELL CITY...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...CLINTON...BUTLER...ADRIAN...GARDEN CITY...ARCHIE...
URICH...DEEPWATER...MONTROSE...CREIGHTON...EAST LYNNE...ROCKVILLE...
BROWNINGTON...PASSAIC...HARTWELL...BALLARD AND LA DUE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.

LAT...LON 3846 9461 3875 9434 3861 9412 3857 9411
      3856 9405 3823 9352 3821 9352 3821 9354
      3822 9356 3820 9356 3820 9360 3821 9405
      3803 9406
TIME...MOT...LOC 0018Z 218DEG 24KT 3839 9456 3805 9407

32

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:19 PM CDTSpecial Weather StatementEAXBates, Cass, Henry26 min
May 26, 7:35 PM CDTRiver Flood WarningEAXAtchison, Holt46 hr
May 26, 7:57 PM CDTFlash Flood WarningEAXBates, Cass, Jackson, Johnson3 hr
May 26, 8:02 PM CDTRiver Flood WarningEAXJohnson, Pettis67 hr
May 26, 8:02 PM CDTRiver Flood WarningEAXRay57 hr
May 26, 8:35 PM CDTRiver Flood WarningEAXClay, Ray41 hr
May 26, 8:46 PM CDTRiver Flood WarningEAXBuchanan, Platte4 days
May 26, 8:46 PM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
May 26, 8:46 PM CDTRiver Flood WarningEAXCooper, Howard7 days
May 26, 9:23 PM CDTRiver Flood WarningEAXJackson37 hr
May 26, 9:59 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 5 more24 hr
May 26, 10:47 PM CDTAreal Flood WarningEAXCass, Johnson, Lafayette, Pettis, Saline24 hr
May 27, 12:18 AM CDTRiver Flood WarningEAXCooper42 hr
May 27, 12:18 AM CDTRiver Flood WarningEAXCooper68 hr
May 27, 1:48 AM CDTRiver Flood WarningEAXPlatte3 days
May 27, 9:29 AM CDTRiver Flood WarningEAXClay, Jackson, Platte70 hr
May 27, 3:36 PM CDTSpecial Weather StatementEAXClay24 min
May 27, 3:59 PM CDTSpecial Weather StatementEAXPlatte31 min
May 27, 4:08 PM CDTFlash Flood WarningEAXPlatte3 hr
May 27, 4:28 PM CDTSpecial Weather StatementEAXClay32 min
May 27, 4:43 PM CDTAreal Flood AdvisoryEAXClay3 hr
May 27, 4:44 PM CDTSpecial Weather StatementEAXLafayette31 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, DeKalb23 min
May 27, 5:12 PM CDTAreal Flood AdvisoryEAXClinton3 hr
May 27, 5:19 PM CDTSpecial Weather StatementEAXClinton26 min
May 27, 5:40 PM CDTSpecial Weather StatementEAXDaviess35 min
May 27, 5:52 PM CDTSpecial Weather StatementEAXMacon23 min
May 27, 6:13 PM CDTSpecial Weather StatementEAXGrundy32 min
May 27, 6:40 PM CDTSpecial Weather StatementEAXGrundy35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.